MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SEE H10; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) SEE H10; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386808
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device brand name: bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in experienced a safety mechanism that would not activate.The following information was provided by the initial reporter: on an installation of vvp (peripheral venous route), during the withdrawal, the needle was not secured.Major risk of exposure to blood.The blood stop valve has worked.There were no consequences for either the patient or the staff as we immediately noticed the malfunction and took our precautions.
 
Event or Problem Description
It was reported that the bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in experienced a safety mechanism that would not activate.The following information was provided by the initial reporter: on an installation of vvp (peripheral venous route), during the withdrawal, the needle was not secured
=
> major risk of exposure to blood the blood stop valve has worked.There were no consequences for either the patient or the staff as we immediately noticed the malfunction and took our precautions.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-05-03 h6: investigation summary one sample was received by our quality team for evaluation.The sample was observed with the safety mechanism not activated.No dented mark was observed on the cannula and the tip shield was manually pushed through the cannula and was able to activate properly.No safety activation failure was observed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.See h10.

Brand Name
SEE H10
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11829609
Report Number8041187-2021-00417
Device Sequence Number19910506
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public00382903868087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number386808
Device Catalogue Number386808
Device Lot Number9165815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1